International Journal of Game Theory

, Volume 44, Issue 4, pp 785–813

Coalition-proofness in a class of games with strategic substitutes


DOI: 10.1007/s00182-014-0452-8

Cite this article as:
Quartieri, F. & Shinohara, R. Int J Game Theory (2015) 44: 785. doi:10.1007/s00182-014-0452-8


We examine the coalition-proofness and Pareto properties of Nash equilibria in pure strategy \(\sigma \)-interactive games with strategic substitutes and increasing/decreasing externalities. For this class of games: (i) we prove the equivalence among the set of Nash equilibria, the set of coalition-proof Nash equilibria under strong Pareto dominance and the set of Nash equilibria that are not strongly Pareto dominated by other Nash equilibria; (ii) we prove that the fixpoints of some “ extremal” selections from the joint best reply correspondence are both coalition-proof Nash equilibria under weak Pareto dominance and not weakly Pareto dominated by other Nash equilibria. We also provide an order-theoretic characterization of the set of Nash equilibria and show various applications of our results.


Coalition-proof Nash equilibrium Pareto dominance  Strategic substitutes Externalities Generalized aggregative games 

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Dipartimento di scienze economiche e statisticheUniversità degli studi di Napoli Federico IINaplesItaly
  2. 2.Faculty of EconomicsHosei UniversityMachidaJapan

Personalised recommendations